Alert archive / West Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 44, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 4:18 PM EDT for Greenbrier County, West Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 26, 1995, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Greenbrier County, WV
The nearest sounding before it
Huntington/Tri S, WV (KHTS), launched 12:00Z, 8.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 262019 FFWRNK WVC025-262315- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTHEAST WEST VIRGINIA ...NORTHEASTERN GREENBRIER COUNTY AT 418 PM WEATHER RADAR IN BLACKSBURG INDICATED AN AREA OF THUNDERSTORMS WITH EXTREMELY HEAVY RAINS OVER NORTHEAST GREENBRIER COUNTY BETWEEN NEOLA...RORER AND TRAINER. RADAR ESTIMATES INDICATE UP TO 2 INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 3 PM AND ADDITIONAL STORMS CONTINUE TO FORM TO THE SOUTH AND TRACK NORTH ACROSS THE AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:12 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 2:12 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT MON JUN 26 1995 SUGGESTIONS...FAIRLY HIGH POPS THIS EVE...GOING TO A CHC AFT MIDNIGHT. THEN THNK I WUD GO LIKELY AGAIN TMRW ESP IN THE AFTN. DISCUSSION... WORRYING ABOUT RADAR AND SUCH SO HVNT HAD AS MUCH TIME AS I WUD LIKE TO LK AT THNGS BUT IT'S NOT LKG TOO GD FOR US. GD CLRG COMING INTO EXTRM SW VA ATTM. ANY SVR TSTMS THAT DEVLOP BACK OVR TENN THIS AFTN SHUD HV PLENTY OF FUEL TO MOVE ON UP INTO OUR AREA LATER. WL HV TO WATCH WHAT HAPPENS AND CONSIDER ANOTHER FFA FOR THIS EVE/TNGT. UPR LOW SHIFTS EVER SO SLOWLY EAST FOR TMRW AND PUSHES A COLD FNT IN FM THE SW...IN THE MEANTIME BACKDOOR FNT PUSHES DOWN FM THE NE AND PUTS THE CRUNCH ON RNK CWA. GRIDDS SHOWG VERY IMPRESSIVE M,OISTR CONV ACRS THE AREA TMRW AS A RESULT. LI'S FM -4 TO -8 TMRW ALSO. DONT THNK WE WL SEE ANY COOL STABLE AIR MOVE INTO RNK CWA. FWC POPS LK OUTTA WACK. JDS
In the hours before
Special weather statement, Jun 26, 11:55 AM EDT, 4 hours 23 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-271200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 11:55 AM EDT MON JUN 26 1995 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...EXTREME SOUTHWEST VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA. THE WARM...HUMID AND SOMEWHAT UNSTABLE AIRMASS THAT HAS BEEN OVER THE AREA FOR THE LAST COUPLE OF DAYS WILL CONTINUE TO DOMINATE THROUGH THIS EVENING. IN ADDITION...AN APPROACHING UPPER LEVEL LOW PRESSURE AREA MAY COME CLOSE ENOUGH BY THIS EVENING TO OFFER SOME MARGINAL WIND SUPPORT AS WELL AS ENHANCE THUNDERSTORM DEVELOPMENT FOR ISOLATED STORMS TO BECOME SEVERE OVER THE WEST. ELSEWHERE ACROSS THE REMAINDER OF THE REGION THUNDERSTORMS WILL BECOME MORE NUMEROUS AGAIN THIS AFTERNOON THROUGH EARLY EVENING. WHILE THE THREAT FOR SEVERE THUNDERSTORMS EXISTS OVER THE WEST...THE MAIN THREAT ACROSS THE ENTIRE REGION IS FOR FLASH FLOODING SINCE THE GROUND IS SATURATED FROM THE RAIN OF THE LAST SEVERAL DAYS. WITH THE SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND THE THREAT OF FLASH FLOODING...SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EVENING. JDS
Special weather statement, Jun 26, 11:56 AM EDT, 4 hours 22 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-271200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 11:55 AM EDT MON JUN 26 1995 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...EXTREME SOUTHWEST VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA. THE WARM...HUMID AND SOMEWHAT UNSTABLE AIRMASS THAT HAS BEEN OVER THE AREA FOR THE LAST COUPLE OF DAYS WILL CONTINUE TO DOMINATE THROUGH THIS EVENING. IN ADDITION...AN APPROACHING UPPER LEVEL LOW PRESSURE AREA MAY COME CLOSE ENOUGH BY THIS EVENING TO OFFER SOME MARGINAL WIND SUPPORT AS WELL AS ENHANCE THUNDERSTORM DEVELOPMENT FOR ISOLATED STORMS TO BECOME SEVERE OVER THE WEST. ELSEWHERE ACROSS THE REMAINDER OF THE REGION THUNDERSTORMS WILL BECOME MORE NUMEROUS AGAIN THIS AFTERNOON THROUGH EARLY EVENING. WHILE THE THREAT FOR SEVERE THUNDERSTORMS EXISTS OVER THE WEST...THE MAIN THREAT ACROSS THE ENTIRE REGION IS FOR FLASH FLOODING SINCE THE GROUND IS SATURATED FROM THE RAIN OF THE LAST SEVERAL DAYS. WITH THE SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND THE THREAT OF FLASH FLOODING...SKYWARN SPOTTER ACTIVATION HIS POSSIBLE LATER THIS AFTERNOON OR EVENING. JDS
Nearby
Flash Flood Warnings in West Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.